In Peter Breggin’s Psychiatric Drug Withdrawal, he mentions “interdose” withdrawal symptoms as a problem with benzodiazepam use. I knew someone once who may have had this problem. They were taking a relatively high dose of a benzodiazepam for sleep. Because they were taking it just once a day, the medication was eliminated/ metabolized from the body prior to the next dose. I.e. the level of the drug in the body went down to the extent that the body began having withdrawal symptoms between doses. This person was experiencing high blood pressure. I cannot be certain that the interdose withdrawal was the cause of this hypertension, but at least it is a real possibility in someone who has not had high blood pressure in the past. In a similar (not identical) way to the interdose withdrawal of alcohol use, i.e. the daily tremors, anxiety, increased HR and BP, the sedative hypnotic benzodiazepam could also be the cause of this new physiological problem. Increased BP is known to occur with typical benzodiazepam withdrawal after cessation of the drug. Benzodiazepams (Benzos) are drugs like klonopin, xanax, ativan, etc. Part of the problem is that people do not recognize these Physician prescribed drugs as addictive and dangerous like they do with cocaine, heroine or alcohol. Physiological problems from interdose withdrawal from alcohol are commonly recognized by essentially everyone. “He’s got the shakes”. However interdose withdrawal from those taking nightly doses of benzos is practically completely unrecognized. Yet both are powerful sedatives that have known withdrawal problems upon cessation. Be careful when using a nightcap whether a benzo or a few shots of alcohol. You could have more problems than anticipated. In both cases you can expect real interdose (between doses) withdrawal symptoms from these powerful sedatives.